Alert archive / Kentucky / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 105, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Dec 5, 2021, 8:09 PM CST for Calloway County, Marshall County, Trigg County, Kentucky. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 5, 2021, 8:09 PM CST (02:09 UTC)
- Expired
- Dec 5, 2021, 8:45 PM CST
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calloway County, KY, Marshall County, KY, Trigg County, KY
The radar
The Paducah radar (KPAH), 70 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 5, 8:15 PM CST | HAIL 0.7 | 3 Sse Dexter, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 484 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.4
The text
As transmitted.
432
WUUS53 KPAH 060209
SVRPAH
KYC035-157-221-060245-
/O.NEW.KPAH.SV.W.0105.211206T0209Z-211206T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
809 PM CST Sun Dec 5 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Northern Calloway County in western Kentucky...
Southeastern Marshall County in western Kentucky...
Southwestern Trigg County in western Kentucky...
* Until 845 PM CST.
* At 809 PM CST, a severe thunderstorm was located near Murray,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Land Between The Lakes Area and Canton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3669 8845 3689 8798 3668 8790 3667 8796
3668 8801 3668 8807 3665 8807 3660 8840
TIME...MOT...LOC 0209Z 248DEG 39KT 3666 8837
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
081 follow-up statement
715
WWUS53 KPAH 060225
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
825 PM CST Sun Dec 5 2021
KYC035-157-221-060245-
/O.CON.KPAH.SV.W.0105.000000T0000Z-211206T0245Z/
Calloway KY-Marshall KY-Trigg KY-
825 PM CST Sun Dec 5 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR NORTHEASTERN CALLOWAY...SOUTHEASTERN MARSHALL AND SOUTHWESTERN
TRIGG COUNTIES...
At 824 PM CST, a severe thunderstorm was located 9 miles southwest of
Land Between The Lakes Area, moving east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Land Between The Lakes Area, Canton, Aurora and Linton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3677 8825 3689 8798 3668 8790 3667 8796
3668 8801 3668 8807 3665 8807 3663 8819
TIME...MOT...LOC 0224Z 248DEG 39KT 3672 8817
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 5, 5:00 PM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Dec 5, 5:00 PM CST, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Paducah KY 500 PM CST Sun Dec 5 2021 .UPDATE... Updated aviation section for 00z taf issuance && .SHORT TERM...(Tonight through Tuesday) Issued at 220 PM CST Sun Dec 5 2021 Our warm advection zone has some thunder in scattered convection, mainly within the best ribbon of an isodrosothermal nose of 60F surface dew points, which is coincident with a 325-330K theta-e ridge/moisture flux convergence. Anticipate this scattered warm sector convection will remain possible into the early evening hours, though there could be a relative lull late this afternoon before picking up again early this evening. After that is when we see our severe weather parameters try to come together, with similar signal magnitude as the past couple days. Namely 30-40 kts of bulk shear in the lower 3 KM between 00z-06z, and 200-300 units of helicity within an area of greater than 300 J/KG MLCAPE as the cold front makes its approach. This keeps with little change our damaging wind/isolated tornado threat going thru the evening hours. Shear values increase as instability wanes overnight, and with the upper flow evolving/becoming parallel to the front moving thru, this should transition the svr threat to a heavy rain/localized flooding mode, which is also little changed from previous forecasts save for maybe slightly lower overall storm average qpf. 1 plus inch is a good bet basically along/south of the Ohio river, with maybe locally pushing the mid 1 inch range in our far southeast. Thunder should diminish/be gone with fropa, which effectively for our FA, is by 12Z, though a shower may linger into the early morning in our far southeast, ending by 15Z. Minor collaborative adjustments may be necessary there/but all in all, it's been a pretty consistent signal/forecast and timing. Much colder air is incoming behind the front, with Monday highs largely in the 40s and likely not even reaching 40 on Tuesday. .LONG TERM...(Tuesday night through Sunday) Issued at 220 PM CST Sun Dec 5 2021 A weak upper level wave will move over our region Tuesday night. Models had been trending colder and drier with this feature the last couple of days, and now it looks like very small chances of light snow or flurries will cover it. Went with slight chances by late Tuesday night for all but the Ozark foothills in southeast Missouri. Dry conditions will return for Wednesday as temperatures moderate back up to around 5 degree below normal. Winds will shift to the south Wednesday night and Thursday with the approach of a weak cold front. This will result in warmer conditions, with lows near normal Wednesday night and 5 to 8 degrees above normal Thursday. The cold front will move through the middle Mississippi and lower Ohio valleys Thursday afternoon and Thursday evening, which may bring some light rain to all but our far west and northwest counties. As we get into late Thursday night and Friday, models vary in whether or not the southwest half of the cold front will lift back north as a warm front with the approach of a surface low over the Central Plains. Model blends lean toward the warm front solution, and this increases chances of rain through Friday. By Friday night into Saturday, the low will be moving into the Great Lakes region, dragging the associated cold front through our area by early Saturday. Widespread rain is likely along and well out ahead of the front, with our highest chances through the day Saturday. Chances will taper off west to east late Saturday into Saturday evening. Colder air will be filtering in behind the front, and the NBM lingers small chances of rain to a rain/snow mix late Saturday night, and chances of light rain Sunday. Not very confident any precipitation will linger for that time period, but will leave the slight chances in for now. && .AVIATION... Issued at 500 PM CST Sun Dec 5 2021 A cold front will move southeast across the taf sites late tonight. Ahead of the front, expect a gradual increase in showers and thunderstorms. Winds will be gusty from the south. Widespread mvfr cigs are expected to persist along and ahead of the front. Some ifr conditions are expected in thunderstorms, and tafs will be amended as the timing and location of storms becomes more evident. As the front passes, winds will shift into the northwest and remain gusty. Mainly clear skies are expected on Monday as high pressure builds in behind the front. Winds will remain gusty from the northwest. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && Aviation...MY
Hazardous weather outlook, Dec 5, 2:40 PM CST, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 240 PM CST Sun Dec 5 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 240 PM CST Sun Dec 5 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A line of thunderstorms will develop in advance of an approaching cold front tonight. Some storms may become severe, with damaging winds and possibly a tornado the main severe storm hazards. A slight risk of severe storms runs along and south of a Poplar Bluff, Missouri, to Cape Girardeau, to Evansville, Indiana line. A marginal risk exists elsewhere. Heavy rain could also cause localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested tonight.
In the hours before
Special weather statement, Dec 5, 6:57 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Paducah KY
657 PM CST Sun Dec 5 2021
KYZ002>004-MOZ112-060130-
Carlisle KY-Ballard KY-Hickman KY-Mississippi MO-
657 PM CST Sun Dec 5 2021
...Strong thunderstorms will impact portions of northwestern Hickman,
Carlisle, southeastern Ballard and east central Mississippi Counties
through 730 PM CST...
At 656 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Wyatt to near Towosahgy State Historic
Site. Movement was northeast at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Wickliffe around 705 PM CST.
Bardwell around 710 PM CST.
Other locations in the path of these storms include Lovelaceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3670 8924 3688 8925 3709 8888 3695 8881
3678 8881
TIME...MOT...LOC 0056Z 246DEG 47KT 3686 8923 3673 8923
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
08Local storm report, Dec 5, 7:24 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
724 PM CST SUN DEC 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL GAGE 37.00N 88.89W
12/05/2021 U0.75 INCH BALLARD KY PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Special weather statement, Dec 5, 7:35 PM CST, 34 minutes before
Special Weather Statement National Weather Service PADUCAH KY 735 PM CST Sun Dec 5 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 110>112-114-060600- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Stoddard-Scott- Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Bloomfield, Sikeston, Charleston, and New Madrid 735 PM CST Sun Dec 5 2021 ...Gusty South Winds This Evening... Strong south winds have developed ahead of a strong cold front. Peak wind gusts ranged from 30 to 40 mph in some areas. Cape Girardeau reported a peak gust of 37 mph around 715 pm. Expect gusty winds to continue through the night. The winds will change direction to the northwest after the cold front passes. Peak gusts will occasionally range from 30 to 40 mph. These winds will cause some problems for drivers of high profile vehicles. Exercise caution if you are travelling. York
Special weather statement, Dec 5, 7:38 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Paducah KY
738 PM CST Sun Dec 5 2021
KYZ003>006-060215-
Carlisle KY-McCracken KY-Ballard KY-Graves KY-
738 PM CST Sun Dec 5 2021
...A strong thunderstorm will impact portions of northeastern
Carlisle, McCracken, southeastern Ballard and northwestern Graves
Counties through 815 PM CST...
At 738 PM CST, Doppler radar was tracking a strong thunderstorm near
Lovelaceville, or just north of Bardwell, moving northeast at 50
to 55 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Barkley Regional Airport around 750 PM CST.
Paducah, Lone Oak and West Paducah around 755 PM CST.
Other locations in the path of this storm include Reidland.
This includes Interstate 24 in Kentucky between Mile Markers 2 and
15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3698 8900 3713 8866 3711 8861 3708 8857
3707 8857 3706 8855 3696 8849 3687 8894
TIME...MOT...LOC 0138Z 243DEG 43KT 3693 8891
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
08Local storm report, Dec 5, 7:41 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CST SUN DEC 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 4 NW LONE OAK 37.08N 88.71W
12/05/2021 E0.75 INCH MCCRACKEN KY NWS EMPLOYEE
&&
BMLocal storm report, Dec 5, 8:06 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
806 PM CST SUN DEC 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 3 SW LONE OAK 37.01N 88.71W
12/05/2021 E1.50 INCH MCCRACKEN KY NWS EMPLOYEE
MOST HAIL WAS DIMED SIZE LARGEST WAS 1.5
INCHES.
&&
BMThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 6:57 PM CST | Special Weather Statement | PAH | Carlisle | 33 min |
| Dec 5, 7:11 PM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Livingston, McCracken | 23 min |
| Dec 5, 7:38 PM CST | Special Weather Statement | PAH | McCracken | 37 min |
| Dec 5, 8:26 PM CST | Special Weather Statement | PAH | Muhlenberg | 49 min |
| Dec 5, 8:31 PM CST | Tornado Warning | PAH | Crittenden, Livingston, Lyon | 11 min |
| Dec 5, 8:40 PM CST | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg | 50 min |
| Dec 6, 12:24 AM CST | Special Weather Statement | PAH | Crittenden, Daviess, Hopkins, McLean, Webster | 51 min |
| Dec 6, 12:40 AM CST | Severe Thunderstorm Warning | PAH | Daviess | 50 min |
| Dec 6, 2:45 AM CST | Special Weather Statement | PAH | Carlisle | 45 min |
| Dec 6, 3:24 AM CST | Special Weather Statement | PAH | Calloway, Graves, Trigg | 51 min |
| Dec 6, 3:28 AM CST | Tornado Warning | PAH | Calloway, Graves | 32 min |
| Dec 6, 4:12 AM CST | Special Weather Statement | PAH | Christian, Todd | 33 min |
| Dec 6, 4:41 AM CST | Tornado Warning | PAH | Todd | 19 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.